Dimensional reduction in nonlinear filtering: A homogenization approach

Peter Imkeller, N. Sri Namachchivaya, Nicolas Perkowski, Hoong C. Yeong

Research output: Contribution to journalArticlepeer-review


We propose a homogenized filter for multiscale signals, which allows us to reduce the dimension of the system.We prove that the nonlinear filter converges to our homogenized filter with rate √ ε. This is achieved by a suitable asymptotic expansion of the dual of the Zakai equation, and by probabilistically representing the correction terms with the help of BDSDEs.

Original languageEnglish (US)
Pages (from-to)2290-2326
Number of pages37
JournalAnnals of Applied Probability
Issue number6
StatePublished - Dec 2013
Externally publishedYes


  • Asymptotic expansion
  • Dimensional reduction
  • Homogenization
  • Nonlinear filtering
  • Particle filtering
  • SPDE

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Dimensional reduction in nonlinear filtering: A homogenization approach'. Together they form a unique fingerprint.

Cite this